Some solutions for a compressible isotropic elastic material

Kirkinis, E., Ogden, R.W. and Haughton, D.M. (2004) Some solutions for a compressible isotropic elastic material. Zeitschrift für Angewandte Mathematik und Physik, 55(1), pp. 136-158. (doi: 10.1007/s00033-003-3048-x)

Full text not currently available from Enlighten.

Publisher's URL:


In this article we obtain closed-form solutions for the combined inflation and axial shear of an elastic tube in respect of the compressible isotropic elastic material introduced by Levinson and Burgess. Several other boundary-value problems are also examined, including the bending of a rectangular block and straightening of a cylindrical sector, both coupled with stretching and shearing, and an axially varying twist deformation. Some of the solutions appear in closed form, others are expressible in terms of elliptic functions.

Item Type:Articles
Keywords:Nonlinear elasticity, compressible elasticity, finite deformations
Glasgow Author(s) Enlighten ID:Haughton, Dr David and Ogden, Professor Raymond
Authors: Kirkinis, E., Ogden, R.W., and Haughton, D.M.
Subjects:Q Science > QA Mathematics
T Technology > TA Engineering (General). Civil engineering (General)
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Zeitschrift für Angewandte Mathematik und Physik
Journal Abbr.:Z. Angew. Math. Phys.
Publisher:Birkhauser Verlag
ISSN (Online):1420-9039
Published Online:19 February 2004

University Staff: Request a correction | Enlighten Editors: Update this record